Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 22, 2007, 1:45 PM CST for 9 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 1:45 PM CST (19:45 UTC)
- Expired
- Dec 22, 2007, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -556 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 221945 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 145 PM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .A STRONG PACIFIC COLD FRONT WHICH MOVED THROUGH THE AREA THIS MORNING WILL BRING STRONG NORTHWEST WINDS TO SOUTH TEXAS...AS HIGH PRESSURE MOVES QUICKLY TOWARD SOUTH TEXAS BEHIND A DEEP SURFACE LOW OVER THE EASTERN PORTION OF THE SOUTHERN PLAINS. TXZ229>231-239>244-230200- /O.NEW.KCRP.WI.Y.0011.071222T1945Z-071223T0200Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...LAREDO...RIO BRAVO...FREER... BENAVIDES...SAN DIEGO...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 145 PM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. SURFACE PRESSURES WILL CONTINUE TO RISE RAPIDLY OVER PORTIONS OF SOUTH TEXAS...AS DEEP LOW PRESSURE OVER THE SOUTHERN PLAINS IS REPLACED BY PACIFIC HIGH PRESSURE MOVING INTO WEST TEXAS THIS AFTERNOON. NORTHWEST WINDS WILL FREQUENTLY AVERAGE ABOVE 25 MPH OVER MOST LOCATIONS...WITH WIND GUSTS AROUND 40 MPH ESPECIALLY DURING THE REMAINDER OF THE AFTERNOON. WINDS OVER THE EDWARDS PLATEAU REGION OF SOUTH TEXAS HAVE FREQUENTLY GUSTED TO OVER 40 MPH THIS AFTERNOON...AND THESE WINDS ARE HEADED TOWARD SOUTH TEXAS LATER THIS AFTERNOON AND INTO THIS EVENING. WINDS WILL GRADUALLY DECREASE A COUPLE OF HOURS AFTER SUNSET...WITH WINDS EXPECTED TO BE BELOW WIND ADVISORY CRITERION SOMETIME AROUND 8 PM. HOWEVER...WINDS WILL LIKELY REMAIN HIGHEST NEAR THE COAST...WITH FREQUENT GUSTS NEAR 35 MPH BEFORE MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE BETWEEN 25 TO 39 MPH...OR GUST NEAR OR ABOVE 40 MPH. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:38 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 22, 11:38 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1138 AM CST SAT DEC 22 2007
.AVIATION...GUSTY N/NW WNDS TIL ARND 02Z AS MODELS PROG 35-40KT
AT 925 MB. DECOUPLING OVNT THEN WNDS BLO 11KT BY 09Z AS SFC HI
SETTLES IN. VFR CONDS WITH SCT/BKN CI MNLY S OF TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 1058 AM CST SAT DEC 22 2007/
UPDATE...INCREASED MAX TEMPERATURES A BIT TODAY MAINLY FOR THE
SOUTHEASTERN AREAS AS COLD AIR IS LAGGING SOME AND ALSO WILL GET
SOME DOWNSLOPE COMPONENT SO TEMPS WILL BE UP A BIT MORE THAN
ANTICIPATED. MOST OF THE CLOUD COVER DUE TO PACIFIC MOISTURE
SHOULD REMAIN SOUTH OF AREA...AT LEAST FOR TODAY. WILL CONTINUE TO
MONITOR WINDS...BUT EXPECT WINDS TO REMAIN BELOW WIND ADVISORY
CRITERION FOR NOW. ZFP AND GRIDDED PRODUCTS OUT. MADE SOME CHANGES
TO THE MOISTURE GRIDS BASED ON DRIER SURFACE AIR PROGGED TO COME
DOWN TONIGHT AND SUNDAY. ZFP NOT CHANGED AFTER FIRST PERIOD FOR
NOW.
MARINE...MAINTAINED SCA FOR GULFMEX AND EXTENDED IT A BIT MORE.
COULD BE CLOSE FOR GALE WINDS...AS MODELS SHOWING AROUND 30 KNOTS
WELL OFFSHORE FOR A FEW HOURS. IT DID THIS LAST WEEK AND IT DID
NOT COME TO PASS...SO BELIEVE SCA WILL HOLD.
PREV DISCUSSION... /ISSUED 337 AM CST SAT DEC 22 2007/
SHORT TERM (TODAY THROUGH SUNDAY)...OVERNIGHT TEMPERATURES NEARLY
STEADY ACROSS THE COASTAL BEND OVERNIGHT AS A VERY SHALLOW MOIST
AIRMASS PER 00Z KCRP SOUNDINGS KEEPS DEWPOINTS AND BY EXTENSION
TEMPERATURES ELEVATED.
COLD FRONT NOW PUSHING ACROSS CENTRAL TEXAS...ON SCHEDULE TO MOVE
THROUGH THE COASTAL BEND THIS MORNING. DRY AIR PUSHES IN IMMEDIATELY
BEHIND THE FRONT...WITH TIGHTER GRADIENTS LAGGING THE FRONT
SOMEWHAT...AND SO POISED TO AFFECT SOUTH TEXAS MAINLY THIS AFTERNOON
AND TONIGHT. DRY AIR MIXING DOWNWARD SHOULD ACT TO ENHANCE WINDS
EVEN FURTHER IN THE AFTERNOON AND EVENING TIME PERIODS. WILL
CONTINUE WITH RED FLAG WARNING FOR ALL AREAS THIS AFTERNOON AND
EARLY EVENING AS PER PREVIOUS PACKAGES AS RH LEVELS DROP
CONSIDERABLY AND SURFACE WINDS PICK UP.
STRONG HIGH PRESSURE BUILDS IN TONIGHT...COMBINING WITH VERY DRY AIR
TO CREATE NEARLY IDEA RADIATING CONDITIONS. GFS MOS GUIDANCE APPEARS
SIGNIFICANTLY TOO WARM...SO HAVE TRENDED CLOSER TO AND IN SOME CASES
BELOW THE COLDER MET NUMBERS. AN OUTSIDE CHANCE EXISTS OF A BRIEF
FREEZE LATE TONIGHT OVER FAR NORTHERN SECTIONS...BUT PRESENT
INDICATIONS ARE THAT TEMPS WILL REMAIN JUST ABOVE FREEZING.
DRY CONDITIONS WILL CONTINUE INTO SUNDAY WITH COOLER TEMPERATURES IN
DECREASING NORTHERLY/NORTHEASTERLY SURFACE FLOW.
AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. WINDS TO
BECOME RATHER STRONG AND GUSTY BY AFTERNOON AND CONTINUING THROUGH
SUNSET.
MARINE...WINDS AND WAVES TO SIGNIFICANTLY INCREASE BEHIND THE
FRONTAL PASSAGE...ESPECIALLY THIS AFTERNOON AND TONIGHT. EXTENDED
THE SMALL CRAFT ADVISORY OFFSHORE THROUGH TONIGHT...AND REALIGNED
THE NEARSHORE FORECAST TO HIGHLIGHT A BRIEF PERIOD OF SLIGHTLY
LIGHTER WINDS RIGHT AROUND FROPA...THEN QUICKLY RESUMING SCA
CRITERIA. PEAK WINDS COULD POTENTIALLY REACH GALE CRITERIA AT LEAST
IN GUSTS...BUT PRESENT INDICATIONS ARE THAT SUSTAINED WINDS SHOULD
REMAIN BELOW GALE FORCE.
LONG-TERM (SUNDAY NIGHT THROUGH FRIDAY)...NO MAJOR CHANGES TO THE
EXTENDED WITH A PROGRESSIVE PATTERN PROGD THRU THE EXTENDED. A
SERIES OF LOWS WILL TRAVERSE THE CONUS WHICH WILL PUSH A COUPLE OF
COLD FRONTS THROUGH THE CWA.
A COASTAL TROF IS PROGD TO DVLP ON MONDAY ALONG WITH A SLY LOW LEVEL
FLOW ABV THE SFC WHICH WILL INCREASE MOISTURE/CLOUDS ACRS S TX. MAIN
ISSUE WILL BE PRECIP WHICH WILL BE DEPENDENT ON LOCATION OF SFC TROF
AND HOW MUCH MOISTURE IS ADVECTED BACK ACRS S TX. THE ECMWF KEEPS
THE PRECIP OFFSHORE WHILE THE GFS IS MUCH WETTER WITH PRECIP AND THE
TROF AXIS JUST INLAND. AN UPPER LOW WILL BE SWINGING ACROSS THE
ROCKIES PROVIDING A DIFFLUENT SW FLOW ALFT WITH THE RRQ OF THE JET
SHIFTING OVHD. HAVE KEPT THE SLIGHT CHC ACROSS THE WATERS AND NE CWA
FOR MON...AND INTO MON NIGHT AS THE SFC TROF MOVES UP THE COAST. AS
THE SFC FEATURE MOVES NE...REINFORCING HIGH PRESSURE BLDS IN ACROSS
THE CWA MAINTAINING A NLY SFC FLOW. THIS IS SHORT LIVED HOWEVER AS
A SECOND UPPER LOW QUICKLY MOVES ACROSS THE ROCKIES ON TUE WITH
DEEPENING LOW PRESSURE ACROSS N TX. THIS SECOND LOW HELPS TO BRING A
COLD FRONT THRU S TX ON WED. HIGHEST POOL OF MOISTURE AND BEST
DYNAMICS ARE PROGD TO BE OVR THE WATERS. THEREFORE HAVE MAINTAINED
THE 20-30 POPS FOR MAINLY OFFSHORE TUE NIGHT/WED. A STRONG NW FLOW
DVLPS IN THE WAKE OF THE CF ON WED AND USHERS IN A DRIER
AIRMASS...THUS MX TEMPS WILL SIMILAR TO TUE FCST MX TEMPS DUE TO
DOWNGLIDING WINDS AND THE DRY AIRMASS. THE COOLER TEMPS WILL BE FELT
BY WED NIGHT...BUT WILL BE SHORT LIVED AS THE SFC HIGH QUICKLY MOVES
E WITH THE APPROACH OF THE NEXT SYSTEM. MODELS PROG ANOTHER FRONT ON
FRI...BUT APPEARS TO BE LACKING MOISTURE THEREFORE WILL GO WITH
GHOST 10 POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 40 61 43 62 / 0 0 0 0 10
VICTORIA 73 35 59 35 58 / 0 0 0 0 20
LAREDO 76 42 63 42 62 / 0 0 0 0 10
ALICE 77 39 63 40 62 / 0 0 0 0 10
ROCKPORT 78 44 60 45 60 / 10 0 0 0 20
COTULLA 72 33 62 37 58 / 0 0 0 0 10
KINGSVILLE 77 40 63 41 62 / 0 0 0 0 10
NAVY CORPUS 76 46 61 51 63 / 10 0 0 0 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM.
&&
GW/86...SHORT TERM
SC/70...LONG TERMHazardous weather outlook, Dec 22, 6:16 AM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 616 AM CST SAT DEC 22 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-231230- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 616 AM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL BEND THIS MORNING. STRONG WINDS BEHIND THE FRONT WILL REACH THE AREA BY LATE MORNING...AND CONTINUE THROUGH THE EVENING. THESE WINDS COMBINED WITH VERY DRY AIR BEHIND THE FRONT WILL PROMOTE DANGEROUS FIRE BEHAVIOR CONDITIONS ACROSS MUCH OF SOUTH TEXAS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE COASTAL BEND...VICTORIA CROSSROADS...AND NORTHERN RIO GRANDE PLAINS FROM NOON UNTIL 6 PM TODAY. IN ADDITION...THE STRONG GRADIENT BEHIND THE FRONT WILL INCREASE WINDS AND WAVES OVER THE WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR SIGNIFICANT PORTIONS OF THE COASTAL WATERS ALONG THE MIDDLE TEXAS COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH SUNDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON WEDNESDAY RESULTING IN POSSIBLE RED FLAG CONDITIONS DUE TO A STRONG NORTHWIND AND MUCH DRIER CONDITIONS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.